logo CRAS
Comptes Rendus. Mathématique
Functional analysis
Orthogonalization of Positive Operator Valued Measures
Comptes Rendus. Mathématique, Volume 360 (2022), pp. 549-560.

We show that a partition of the unity (or POVM) on a Hilbert space that is almost orthogonal is close to an orthogonal POVM in the same von Neumann algebra. This generalizes to infinite dimension previous results in matrix algebras by Kempe–Vidick and Ji–Natarajan–Vidick–Wright–Yuen. Quantitatively, our result are also finer, as we obtain a linear dependance, which is optimal.

We also generalize to infinite dimension a duality result between POVMs and minimal majorants of finite subsets in the predual of a von Neumann algebra.

Nous montrons qu’une partition de l’unité dans un espace de Hilbert qui est presque orthogonale est proche d’une partition de l’unité orthogonale dans la même algèbre de von Neumann. Ce résultat affine et généralise à la dimension infinie des résultats antérieurs de Kempe–Vidick et Ji–Natarajan–Vidick–Wright–Yuen dans les algèbres de matrices. Quantitativement, nos résultats sont également plus fins puisque nous obtenons une dépendance linéaire, qui est optimale.

Nous généralisons également à la dimension infinie un autre résultat de dualité entre partitions de l’unité et majorants minimaux de parties finies dans le prédual d’une algèbre de von Neumann.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/crmath.326
Classification: 46L10,  46L07,  46L52,  81P45
Mikael de la Salle 1

1 Université de Lyon, Université Claude Bernard Lyon 1, CNRS, France
@article{CRMATH_2022__360_G5_549_0,
     author = {Mikael de la Salle},
     title = {Orthogonalization of {Positive} {Operator} {Valued} {Measures}},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {549--560},
     publisher = {Acad\'emie des sciences, Paris},
     volume = {360},
     year = {2022},
     doi = {10.5802/crmath.326},
     language = {en},
}
TY  - JOUR
TI  - Orthogonalization of Positive Operator Valued Measures
JO  - Comptes Rendus. Mathématique
PY  - 2022
DA  - 2022///
SP  - 549
EP  - 560
VL  - 360
PB  - Académie des sciences, Paris
UR  - https://doi.org/10.5802/crmath.326
DO  - 10.5802/crmath.326
LA  - en
ID  - CRMATH_2022__360_G5_549_0
ER  - 
%0 Journal Article
%T Orthogonalization of Positive Operator Valued Measures
%J Comptes Rendus. Mathématique
%D 2022
%P 549-560
%V 360
%I Académie des sciences, Paris
%U https://doi.org/10.5802/crmath.326
%R 10.5802/crmath.326
%G en
%F CRMATH_2022__360_G5_549_0
Mikael de la Salle. Orthogonalization of Positive Operator Valued Measures. Comptes Rendus. Mathématique, Volume 360 (2022), pp. 549-560. doi : 10.5802/crmath.326. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.5802/crmath.326/

[1] Claire Anantharaman; Sorin Popa An introduction to II 1 factors (Book available https://www.idpoisson.fr/anantharaman/publications/IIun.pdf)

[2] Oren Becker; Michael Chapman Stability of approximate group actions: uniform and probabilistic (2020) (https://arxiv.org/abs/2005.06652)

[3] Zhengfeng Ji; Anand Natarajan; Thomas Vidick; John Wright; Henry Yuen MIP*=RE (2020) (https://arxiv.org/abs/2001.04383)

[4] Zhengfeng Ji; Anand Natarajan; Thomas Vidick; John Wright; Henry Yuen Quantum soundness of the classical low individual degree test (2020) (https://arxiv.org/abs/2009.12982)

[5] Zhengfeng Ji; Anand Natarajan; Thomas Vidick; John Wright; Henry Yuen Quantum soundness of testing tensor codes (2021) (Proceedings of the 2021 IEEE 62nd Annual Symposium on Foundations of Computer Science, https://arxiv.org/abs/2111.08131)

[6] Marius Junge; Quanhua Xu Noncommutative maximal ergodic theorems, J. Am. Math. Soc., Volume 20 (2007) no. 2, pp. 385-439 | Article | MR: 2276775 | Zbl: 1116.46053

[7] Julia Kempe; Thomas Vidick Parallel repetition of entangled games, Proceedings of the 43rd annual ACM symposium on theory of computing, STOC’11 (2011), ACM Press, 2011, pp. 353-362 | Zbl: 1288.91011

[8] Gilles Pisier Non-commutative vector valued L p -spaces and completely p-summing maps, Astérisque, 247, Société Mathématique de France, 1998 | Numdam

[9] Gilles Pisier Tensor Products of C*-Algebras and Operator Spaces – The Connes-Kirchberg Problem, London Mathematical Society Student Texts, 96, Cambridge University Press, 2020 | Article

[10] Masamichi Takesaki Theory of operator algebras. I, Springer, 1979 | Article | Zbl: 0436.46043

[11] Stanisław M. Ulam A collection of mathematical problems, Interscience Tracts in Pure and Applied Mathematics, 8, Interscience Publishers, 1960

Cited by Sources: